SIGN UP

I Have Pneumonia...

Avatar Image
dunnitall | 15:22 Fri 09th Dec 2016 | Health & Fitness
34 Answers

The pneumonia is not going to be helped by one of my chronic health conditions which is lung congestion/over production of mucus! Ambulance took me to
A n E middle of this week and they did tests n chest X-ray and I came home with Amoxicillin suspension as I have difficulty swallowing tablets.

The worst problem at the moment is trying to expel the mucus (white) which is sticking hard (sorry to be descriptive) and I'm going through hell as I feel I am drowning in it. More than unpleasant.

Since taking the amoxicillin my right side where the liver is has begun to feel painful and have since discovered this medication can affect the liver....talk about catch 22. Anyway I wonder if anyone can suggested something to help alleviate my struggle with the mucus?

Your help would be appreciated as I really need some relief from this...IF there is any. Many thanks.

Answers

21 to 34 of 34rss feed

First Previous 1 2

Best Answer

No best answer has yet been selected by dunnitall. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
You do sound extremely uncomfortable D, should you maybe attend A&E ?
## try to speak to the surgery on Monday if no better. ##

Or A&E today if no better Dunnitall.
Question Author
Well I think I've now got more to worry about now, I will start another thread to see if anyone else has suffered it. Because the pain in liver has got worse and still having dark urine despite drinking only water I looked up 'amoxicillin and liver' and apparently it can cause liver injury or liver failure! They gave me high dose (for me) so I think that did it. As if I don't have enough to put up with...I'm now quite frightened about this.
Hi, was looking out for a post from you. Do you not think you should attend a&e
As I have mentioned before....it is extremely unlikely that the Ampicillin even in high doses would cause your liver to fail. There must be another cause for your dark urine.
Are the whites of your eyes yellow or your skin? if not then your dark urine is nothing to do with liver failure.
No you don't need to go to A&E.
Question Author
Sqad I appreciate your advice always do. However I know my body very well regarding health and I can categorically state that this only stared since being on amoxicillin and the dose which is high for me. I told them I only have low doses over a longer period. Always have IF I take a biotics. The pain in liver not subsided at all and urine is unusual colour for me. I have had jaundice many years ago so I do know what the process is like unfortunately.

I looked amoxicillin and liver and it states that it can cause liver damage and failure and the symptoms they give are exactly like mine. I knew how I should have been on antibiotics and this is NOT right and I need to know if it will get any better.

I won't be going to A and E btw... And I feel so unwell it may be that I can't get to docs and I won't call them out for this. Anyway I'm sorry to disagree with you but I have to say how things are and how I know what they are like for me.
I really hope you feel a little bit better soon D.take care.
Question Author
Thank you Anne that's nice of you.
I don't think it's a case of disagreeing as such, yes you know your own body but as you say you are too unwell to get to the GP - you really should rethink calling them out tomorrow.

I've just completed a course of Amoxicillin tonight and my urine has been darker, but nothing else, if your liver has been previously compromised then it may be different for you.

Do reconsider your actions and keep us informed and feel better soon.
Question Author
Thanks mamya. Re the amoxicillin, I never had liver pain and dark urine it came on so suddenly and urine dark orange virtually overnight of taking them. The pain is still there and urine still same. For me it was a high dose and my daughter told them I would need low dose over longer period but they gave me it at hospital (suspension) as I can't take tablets. I persevered with the dose twice next day but liver probs started so following day took half dose and liver probs worse. Read up on it after this started and it said can cause liver injury et al. I just want to know if I will get better or G forbid, worse. Oh happy days...
Well, hard as it is for me to say - you have two choices either ride the storm a bit longer and see if things improve or go and get checked up on.

Only you can decide and I really wish you well.

Take care and keep talking to us, we do care.
Any beter tonight D ?
Question Author
To Anne and mamya thank you for asking how I am. I am going 'cold turkey' (appropriately lol) with the chest infection, it's a case of even cough mixture is going to mess with my already chronic health problem to do with the lungs. BUT in myself I feel a little better though the liver problem is still the same unfortunately. If no better with that and chest by Wednesday I will keep my appointment with the doc on Thursday.

Thank you again for your help and caring, and many thanks too for the others who have kindly commented to help. All the best for Christmas I hope you have a lovely time.
Pleased you replied, I'm sorry you still don't feel great,would be no harm in seeing your gp on Thursday . take care .

21 to 34 of 34rss feed

First Previous 1 2

Do you know the answer?

I Have Pneumonia...

Answer Question >>